MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS LIGASURE ATLAS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS LIGASURE ATLAS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS1037
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: ls1037, ls1037 ligasure atlas handswitch37cm (lot#:s24c0022), ls1037, ls1037 ligasure atlas handswitch37cm (lot#:s24c0022), vlft10gen, vlft10gen ft series energy platformx1 (serial#:unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the procedure, the device was used and pulled out through the trocar.The device has several cables and they pulley ripped.Another device was used but had the same problem.One handpiece was returned back to stock.There was a small pieces of the broken cable fell into the patient¿s cavity.Some pieces were taken out, but some pieces were too small and couldn¿t be retrieved fully.The procedure was extended by more than 30 minutes and no any medical intervention/surgical intervention to retrieve the broken piece.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection found that the jaw wire's insulation was damaged.One of the jaw wires was severed.Functional testing noted that the device's jaw opening and closing mechanism was functioning properly.The weld integrity of the device was inspected and was found to be within specification.The knife cut of the device was tested on a silicone test strip with acceptable results.The heel gap of the device was measured and it was found to be within specification.The device was detected on the lab generators.The severed wire prevented the device from activating when activation attempts were made.It was reported that a component had disengaged, the device was difficult to remove from the trocar, and a wire was exposed.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use the appropriately sized trocar to allow for easy insertion and extraction of the instrument.Carefully insert and withdraw the i nstrument through the cannula to avoid damage to the device or injury to the patient.Close jaws using device lever before insertion/extraction in the trocar.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE ATLAS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH   201114
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22898730
Report Number3006451981-2025-00092
Device Sequence Number5986879
Product Code GEI
UDI-Device Identifier10884524001630
UDI-Public(01)10884524001630(17)290320(10)S24C0022
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K010013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLS1037
Device Catalogue NumberLS1037
Device Lot NumberS24C0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown